Morning-after pills and their possible side effects?

Morning-after pills and their possible side effects?

The morning-after pill is also known as the Plan B pill. You should take an emergency contraceptive pill (ECPs) within 3 days (Plan B pill) or 5 days (Ella pill). If after unprotected sex you take it sooner, then it will be more effective. So it is an easy way to birth control but there are also huge possibilities of morning after pills side effects.

morning after pills side effects

Those women who are pregnant should not use emergency contraceptive pills because if you are using this while pregnancy it raises the risk of infection in your body.

Those women who have these symptoms and disease also shouldn’t take it:

  • Pelvic inflammatory disease 
  • Cervical cancer
  • Cervix’s infection
  • While pregnancy
  • Cancer of the uterus

Note: Morning-after pill is not an abortion pill, It prevents you from pregnancy.

There are some possible side effects of taking the Morning-after pill, here we explain a few of them.

Headache

Generally, an emergency contraceptive pill is an easy option for preventing pregnancy after sex (Unprotected). If you are using these pills for routine use then it will become harmful for you. Any Doctor isn’t recommended for these pills for routine use. If you are using the morning-after pill often then you could be a headache.

Tummy Pain

If you are often taking morning-after pills of ellaOne or Levonelle then it can give you tummy pain and after that, you feel sick. However, it is a rare side effect of emergency contraceptive pills but sometimes it happens.  But you know when it happens so it becomes one of the worst painful conditions. When it happens to you, then you should go to your local healthcare provider for a checkup.

Irregular Periods

Frequently use of emergency contraceptive pills can make your periods irregular. After taking the morning-after pill you are getting a period which means you’re not pregnant.  But if you’re taking the emergency contraceptive pill frequently then it can make your upcoming periods earlier and with more pain than usual.

Unexpected Bleeding

It’s a major side effect of taking morning-after pills frequently. If you are getting heavy bleeding after taking pills then it can be a side effect of it and it makes you sick (feel unhealthy). Those women who take the morning-after pill get light vaginal bleeding and generally it stops within three days. But after more than three days if your bleeding is not stopped that it could be a sign of a big problem.

If you are also facing this problem, just take your medicine after a doctor’s consultation.

Breast Pain

Breast pain is also a common side effect of morning-after pills (ECPs). In a menstrual cycle, the second half has more progesterone inside the blood during this time breast pain (Breast tenderness) is happens.

“Dr. Iffath Hoskins – This is literally just a know side effect of progestogens” basically progestogens belong to a group of steroid hormones.

Tiredness (Fatigue)

It could be possible that your cause of tiredness is morning-after pills but usually we felt tired when we did some hard work. If you are feeling tired for less time and you are fine after some rest then it’s all right. But the whole day you feel tired after taking pills then something is wrong, then you should go to the doctor and check up yourself.

Nausea or Vomiting

The use of morning-after pills is an effective way to prevent pregnancy but it has many side effects and one of them is Nausea (vomiting). It is a common side effect after taking ECPs. If you are taking morning-after pills continuously then don’t do this because it will create a big health issue for the body.

We can take morning-after pills while diarrhea?

Basically, it depends on your body health if within 2 hours you are not sick after taking emergency contraceptive pills. Then It is not harmful to you because your body absorbed that pills in 2 hours and you can take another medicine after this (if you’re not feeling sick).

As long as you are not feeling sick that means you’re still protected against pregnancy.

When you should go to the Doctor’s?

After taking emergency contraceptive pills and you see unexpected vaginal bleeding and it’s painful then you should go for treatment. In some cases, that’s not a big deal but in many, this unusual bleeding can become a serious issue.

There are also other symptoms when you see you should go to the doctor:

  • Abdominal Pain
  • Dizziness
  • Vomiting
  • Unexpected Bleeding

If you don’t want to make it into a big problem then It should be necessary to go to Doctor for your treatment. Our opinion is that never take any emergency contraceptive pills before the doctor is concerned.

What should we do after taking emergency concentrative pills?

  • After taking emergency contraceptive pills, you should use your regular birth control methods when having sex.
  • We shouldn’t use emergency contraceptive pills as regular birth control.
  • If you are missing your period then you should also take a pregnancy test for about a month. If your pregnancy test is negative, then wait for 3 or 4 weeks and take another test. 
  • If you have sexually transmitted infections (STIs), then contact your doctor and plan a scheduled test.
  • If you want to know about your pregnancy earlier then you can go to the clinic to take the test of urine and blood to determine your pregnancy.

When you should take the emergency contraceptive pills?

You should use emergency contraceptive pills when you think your birth control may have failed. There are some examples it helps to know your birth control has failed or not.

  • When you have done unprotected sex
  • While sex your condom has broke
  • When you have missed your birth control pills (more than one time)
  • Sexual assault
  • When you think the birth control pill has failed because of other medication

When you think your birth control pill has failed then you can take emergency contraceptive pills to prevent pregnancy. There are a few ways to take the ECPs and these are given below:

Type Of ECPsWhen To Take
The morning after or plan B pillWithin 3 days
Ella pillWithin 5 days
ParaGard IUDWithin 5 days

Summary

You should never take more than one emergency contraceptives pills (ECPs) at a time. It is only when you think your sex is not protected. It uses only in emergencies that’s why we called it an emergency contraceptive and after taking it, make sure your health is not affected.

Emergency contraceptive has a high success rate but also has side effects of it. Don’t use these pills frequently otherwise, you may have some health issues that we have discussed above.

If your pregnancy test is positive after taking the emergency contraceptive pill then please consult with your doctor about what’s right for you. However, You can decide to maintain your pregnancy or abortion it’s all up to you.

Leave a Comment

Your email address will not be published.